Alert archive / Texas / River Flood Warnings in 2018

River Flood Warning 116, NWS Lake Charles, LA

December 27, 2018Jefferson County, Orange County, Texas

NWS Lake Charles, LA issued this river flood warning at Dec 27, 2018, 8:36 AM CST for Jefferson County, Orange County, Texas. It took effect at Dec 27, 2018, 7:29 PM CST. It was in force for 18 days.

The area

The counties it named.

The facts

Issued
Dec 27, 2018, 8:36 AM CST (14:36 UTC)
In effect from
Dec 27, 2018, 7:29 PM CST
Expired
Jan 14, 2019, 8:50 AM CST
In force
18 days
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Jefferson County, TX, Orange County, TX

The radar

The Lake Charles radar (KLCH), 79 km from the middle of the area, began a volume at 14:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neches River at Beaumont (BEAT2).

Action stage
4 ft
Minor stage
4 ft
Moderate stage
7 ft
Major stage
10 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Dec 27, 5:12 AM CST, 3 hours 24 minutes earlier.

Area forecast discussion, Dec 27, 5:12 AM CST, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
512 AM CST Thu Dec 27 2018

.DISCUSSION...
A squall line extends from northwest Louisiana southwest to the
central Texas coast this morning. This line is producing copious
amounts of rains along with lightning ahead of the first front
that is projected through the region today. The storm system is
being enhanced by warm gulf moisture spilling in from the gulf as
dew points are running in the upper 60s. Winds at 850 are around
45 knots with CAPE approaching 950 j/kg.The LFC and LCL remain
just off surface with helicity from sfc to 2 km 216 m2/s2 and
precip water above 1.50 inches. The strongest mid-level support
still lies back to the northwest somewhat at this time. There is a
Tornado Watch posted for all of southeast Texas and southwest
Louisiana with the watch extending into south central Louisiana at
this time. This will be in effect until 11 am. In addition winds
remain brisk over the coastal counties and parishes ahead of the
front and a Wind Advisory has been extended till noon today. The
storm line is moving slowly and is going to produce copious
amounts to rainfall with most locations receiving around two
inches of rainfall with isolated amounts above four inches where
storms train for several hours.

The frontal activity is expected to push on through southeast
Texas and southwest Louisiana by later this afternoon but looks
to become hung up over southeast Louisiana and extend into
Mississippi. Friday looks to be the only day where rain activity
will be at a minimum but rains will again develop over the
weekend and into next week. Storms are expected to taper off by
Monday with the next frontal passage towards the middle of the
week.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  73  46  62  45 / 100  20  10  20
LCH  73  51  65  50 /  90  20  10  20
LFT  74  54  65  52 /  90  70  20  20
BPT  72  49  66  51 / 100  20  10  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until noon CST today for LAZ041>045-052>055-073-
     074.

     Coastal Flood Advisory until 8 AM CST this morning for LAZ073-
     074.

TX...Wind Advisory until noon CST today for TXZ215-216.

     Coastal Flood Advisory until 8 AM CST this morning for TXZ215.

GM...Small Craft Advisory until 6 PM CST this evening for GMZ452-455-
     472-475.

     Gale Warning until 6 AM CST early this morning for GMZ450-452-
     455-470-472-475.

     Small Craft Advisory until 3 PM CST this afternoon for GMZ450-
     470.

     Small Craft Exercise Caution from 3 PM CST this afternoon
     through this afternoon for GMZ450-470.

     Small Craft Advisory until 8 AM CST this morning for GMZ430-432-
     435.

     Small Craft Exercise Caution from 8 AM this morning to 3 PM CST
     this afternoon for GMZ430-432.

     Small Craft Exercise Caution from 8 AM CST this morning through
     this afternoon for GMZ435.

&&

PUBLIC...19
Hazardous weather outlook, Dec 27, 4:32 AM CST, 4 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
432 AM CST Thu Dec 27 2018

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
281045-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
432 AM CST Thu Dec 27 2018

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...Today and Tonight
Strong thunderstorms will rumble through southeast Texas and
southwest Louisiana this morning. A Tornado Watch has been posted
until 11 am. Storm activity is expected to taper off over
southeast Texas and southwest Louisiana this afternoon but will
continue in south central Louisiana.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Tomorrow will see a break in the rains but rains return on
Saturday and Sunday and into the first part of next week. As a
result of the rains look for the rivers to rise with some
locations moving into flood.

.SPOTTER INFORMATION STATEMENT...

GMZ430-432-435-450-452-455-470-472-475-281045-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
432 AM CST Thu Dec 27 2018

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...Today and Tonight
Very windy in the coastal waters with Gale Force winds possible
through 6 am and then a Small Craft Advisory has been posted into
the afternoon hours. Seas will start out 7 to 10 feet and slowly
fall into the afternoon hours as winds begin to relax. Storms will
continue in the coastal waters of south central Louisiana into
the evening hours.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Things will settle a bit on Friday with winds picking back up on
Saturday into Sunday. Look for storms continuing in the coastal
waters over the weekend.

.SPOTTER INFORMATION STATEMENT...

In the hours before

Special weather statement, Dec 27, 6:13 AM CST, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
613 AM CST THU DEC 27 2018

TXZ180-201-215-216-259>262-271300-
Orange TX-Jefferson TX-Hardin TX-Southern Newton TX-
Northern Newton TX-Northern Jasper TX-Southern Jasper TX-Tyler TX-
613 AM CST THU DEC 27 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON...
SOUTHEASTERN TYLER...SOUTHERN NEWTON...HARDIN...NORTHWESTERN ORANGE
AND SOUTHEASTERN JASPER COUNTIES UNTIL 700 AM CST...

At 612 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Magnolia Springs to Nome. Movement was
east at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Beaumont, Port Arthur, Lumberton, Vidor, Silsbee, Newton, Kirbyville,
Kountze, Sour Lake, Nome, Evadale, Call, Fred, Buna, Bevil Oaks,
China, Rose City, Pine Forest, Lakeview and Weiss Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Tornado Watch remains in effect until 1100 AM CST for west central
Louisiana...and southeastern Texas.

LAT...LON 3078 9418 3097 9355 2999 9404 2993 9444
      3011 9445 3011 9459
TIME...MOT...LOC 1212Z 254DEG 23KT 3073 9409 3001 9444

MM

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 8:05 PM CSTGale WarningLCH10 hr
Dec 26, 8:05 PM CSTSmall Craft AdvisoryLCH33 hr
Dec 27, 6:38 AM CSTTornado WarningLCHRapides, Vernon37 min
Dec 27, 7:11 AM CSTTornado WarningLCHVernon34 min
Dec 27, 7:11 AM CSTTornado WarningLCHCalcasieu34 min
Dec 27, 7:37 AM CSTTornado WarningLCHCalcasieu19 min
Dec 27, 8:30 AM CSTSevere Thunderstorm WarningLCHAllen, Calcasieu, Jefferson Davis30 min
Dec 27, 8:36 AM CSTRiver Flood WarningLCHCalcasieu12 hr
Dec 27, 8:41 AM CSTTornado WarningLCHAllen, Evangeline, Rapides34 min
Dec 27, 8:41 AM CSTTornado WarningLCHAllen, Evangeline22 min
Dec 27, 9:00 AM CSTCoastal Flood AdvisoryLCHCameron7 hr
Dec 27, 9:14 AM CSTTornado WarningLCHAvoyelles, Evangeline, Rapides31 min
Dec 27, 9:28 AM CSTTornado WarningLCHAvoyelles, Evangeline, Saint Landry32 min
Dec 27, 9:36 AM CSTAreal Flood AdvisoryLCHAcadia, Allen, Avoyelles, Calcasieu, Evangeline, Iberia and 6 more5 hr
Dec 27, 9:42 AM CSTTornado WarningLCHAcadia, Cameron, Jefferson Davis, Vermilion33 min
Dec 27, 9:55 AM CSTFlash Flood WarningLCHAcadia, Calcasieu, Evangeline, Jefferson Davis3 hr
Dec 27, 9:57 AM CSTFlash Flood WarningLCHAvoyelles, Rapides3 hr
Dec 27, 10:14 AM CSTTornado WarningLCHAcadia, Lafayette, Vermilion31 min
Dec 27, 10:21 AM CSTFlash Flood WarningLCHAcadia2 hr
Dec 27, 11:03 AM CSTFlash Flood WarningLCHSaint Landry3 hr
Dec 27, 11:22 AM CSTFlash Flood WarningLCHLafayette, Vermilion3 hr
Dec 27, 12:07 PM CSTFlash Flood WarningLCHVermilion113 min
Dec 27, 12:50 PM CSTFlash Flood WarningLCHIberia, Saint Martin3 hr
Dec 27, 1:49 PM CSTRiver Flood WarningLCHLafayette, Vermilion69 hr
Dec 27, 2:10 PM CSTRiver Flood WarningLCHAcadia, Evangeline, Saint Landry4 days
Dec 27, 2:10 PM CSTRiver Flood WarningLCHBeauregard4 days
Dec 27, 2:10 PM CSTRiver Flood WarningLCHAllen4 days
Dec 27, 2:46 PM CSTAreal Flood AdvisoryLCHSaint Martin, St. Mary119 min
Dec 27, 3:23 PM CSTFlash Flood WatchLCHLafayette, Saint Landry, Saint Martin18 hr
Dec 27, 4:46 PM CSTAreal Flood AdvisoryLCHAcadia, Iberia, Lafayette, Saint Landry, Saint Martin, St. Mary and 1 more3 hr
Dec 27, 6:13 AM CSTSpecial Weather StatementLCHHardin, Jasper, Newton47 min
Dec 27, 8:36 AM CSTRiver Flood WarningLCHHardin, Jasper, Jefferson, Orange25 days
Dec 27, 2:49 PM CSTRiver Flood WarningLCHJasper, Tyler46 hr

Nearby

River Flood Warnings in Texas, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.